Ask an expert
Question

09 Jan 2006

Provera
I had a miscarriage /blighted ovum last year in September. I had a D&C. Since then my cycle length has been irregular. I have PCOS with insulin resistance but am unable to take glucophage any longer as I developed gastritis from it. The last time I saw my gynae he said that I had a cyst and this was what was causing the spotting I was experiencing. He put me on provera for 7 days and my last cycle although long was spotting free. I took clomid (half a tablet) during my last cycle to try and force my ovaries to produce an egg instead of a cyst. They produced one on the side with the cyst. My last last cycle was 30 days. i usually have a 26 day cycle. He has prescribed provera again this cycle for 7 days from day 14. I am on day 9 of my cycle and after my period stopping for 2 days, I now have a light pale pinky brown discharge/spotting when wiping after using the loo. My period although the usual heaviness this cycle was not a thick blood more like thin blood and blood almost mixed with water on the last day. I am in no pain.Please can you explain what is happening to my body. how long can I expect to suffer like this? Is this a result of the miscarriage? How long will I need to be on medication.
Answer 125 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

The irregular bleeding may be from the PCOS. In this case, if you are not ovulating, the treatment would be Clomid. A cyst can also cause spotting and the treatment for this if it does not disappear on its own would be to take a Pill such as Nordette for a few months.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.